Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 421, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 24, 2001, 5:34 PM CDT for Bradley County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 5:34 PM CDT (22:34 UTC)
- Expired
- Oct 24, 2001, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradley County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 5:58 PM CDT | Hail 1 | Hermitage, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 5:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS54 KLZK 242235
SVRLIT
ARC011-242315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 615 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HERMITAGE...OR ABOUT 15 MILES SOUTHEAST OF
HAMPTON...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN BRADLEY COUNTY AROUND 550 PM CDT
&&
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCED WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3326 9205 3336 9234 3352 9226 3346 9202
3344 9199 3341 9199 3336 9196 3330 9197
3330 9199 3328 9200
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 24, 3:00 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT WED OCT 24 2001 LEFT OVER WEATHER WILL BE THE FIRST CONCERN. MOST OF THE PRECIPITATION WILL BE OVER BY 00Z THU...BUT I WILL NEED TO HAVE SOME MENTION OF IT EARLY. COOLING DOES NOT SHOW UP AS STRONG AS GUIDANCE HAD WITH EARLIER PACKAGES. STRONG GRADIENT WILL KEEP THE AIR MIXED SO IT WILL COUNTERACT A BIT THE COLD ADVECTION. WINDY TONIGHT WITH CAUTION ADVISED ON LAKES FOR THE ENTIRE FORECAST AREA. NORTHWEST ZONES WILL BE CLEAR RIGHT OFF THE BAT WITH THE REMAINING ZONES CLEARING DURING THE NIGHT. DRY AIR WILL KEEP SUNNY/CLEAR SKIES FROM THURSDAY ON INTO THE EXTENDED. AVN SURFACE WINDS SHOW GRADIENT STAYING UP MOST OF THE TIME DURING THE SHORT RANGE FORECAST...SO TOOK OUT THE MENTION OF FREEZE OR FROST SINCE TEMPS WILL STAY UP ALONG WITH THE WINDS. IN THE EXTENDED...KEPT THE CHANCE OF FROST FOR SUNDAY ACROSS THE NORTH ONLY. 32 .LIT...NONE.
In the hours before
Special weather statement, Oct 24, 3:50 PM CDT, 1 hour 44 minutes before
ARZ007-016-024-025-032>034-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED OCT 24 2001 TORNADO WATCH NUMBER 798 WHICH WAS ISSUED EARLIER THIS AFTERNOON FOR PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...FAULKNER...CLEBURNE...AND SHARP... TORNADO WATCH NUMBER 798 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL AND NORTHEASTERN ARKANSAS... ...INDEPENDENCE...JACKSON...WHITE...AND WOODRUFF... AT 350 PM CDT...A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDED FROM NEAR TUCKERMAN TO SEARCY TO NEAR CABOT. WIDELY SCATTERED THUNDERSHOWERS WERE OCCURRING OVER THE REMAINDER OF CENTRAL AND EAST CENTRAL ARKANSAS. 22
Special weather statement, Oct 24, 4:03 PM CDT, 1 hour 31 minutes before
ARZ007-016-025-033-034-045>047-056-057-064-065-250000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 403 PM CDT WED OCT 24 2001 ...SLIGHT RISK OF SEVERE WEATHER IN EASTERN ARKANSAS INTO EARLY EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MUCH OF EASTERN ARKANSAS THROUGH EARLY THIS EVENING. STRONG THUNDERSTORMS AHEAD OF A COLD FRONT HAVE BEEN PRODUCING VERY STRONG WINDS. THESE STORMS DEVELOPED JUST AHEAD OF A COLD FRONT. THE FRONT WILL MOVE OUT OF ARKANSAS THIS EVENING...TAKING THE THUNDERSTORMS WITH IT. DUE TO STRONG WINDS ALOFT...DAMAGING WINDS WILL CONTINUE TO BE THE GREATEST SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. AN ISOLATED TORNADO CANNOT BE RULED OUT. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL BE NEEDED UNTIL THE THUNDERSTORMS MOVE EAST OF ARKANSAS THIS EVENING. 28
Local storm report, Oct 24, 4:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 2 E MAMMOTH SPG AR .75 INCH HAIL
10/24/01 FULTON REPORTED BY POST OFFICE.
0243 PM HARDY AR WIND DAMAGE
10/24/01 SHARP TREE DOWN. REPORTED BY
SHERIFFS OFFICE.
0245 PM CHEROKEE VLG AR WIND DAMAGE
10/24/01 SHARP TREE DOWN AT HIGHLAND.
REPORTED BY SHERIFFS
OFFICE.
0255 PM CAVE CITY AR WIND DAMAGE
10/24/01 SHARP TREE DOWN. REPORTED BY
SHERIFFS OFFICE.
0338 PM OIL TROUGH AR 57 MPH TSTM GUST
10/24/01 INDEPENDENCE REPORTED BY STORM
SPOTTER.Local storm report, Oct 24, 4:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM GARNER AR WIND DAMAGE
10/24/01 WHITE TREE THROUGH THE ROOF
OF A HOUSE. REPORTED BY
SHERIFFS OFFICE.Local storm report, Oct 24, 4:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 4 W GRUBBS AR .88 INCH HAIL
10/24/01 JACKSON REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Oct 24, 5:15 PM CDT, 19 minutes before
ARZ016-025-033-034-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 PM CDT WED OCT 24 2001 TORNADO WATCH NUMBER 798 WHICH WAS ISSUED EARLIER THIS AFTERNOON FOR PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...INDEPENDENCE...JACKSON...WHITE...AND WOODRUFF... AT 510 PM CDT...WIDELY SCATTERED THUNDERSTORMS...A FEW SEVERE... CONTINUED OVER PARTS OF EAST CENTRAL AND SOUTHEASTERN ARKANSAS. THE STORMS WERE MOVING EAST AT 45 MPH. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 28 min |
| Oct 24, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | White | 32 min |
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 19 min |
| Oct 24, 4:17 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 43 min |
| Oct 24, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 22 min |
| Oct 24, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| Oct 24, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.